Alert archive / Georgia / Tornado Warnings in 2008
Tornado Warning 25, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at May 11, 2008, 2:19 PM EDT for Appling County, Jeff Davis County, Georgia. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2008, 2:19 PM EDT (18:19 UTC)
- Expired
- May 11, 2008, 2:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Jeff Davis County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 2:26 PM EDT | HAIL 1 | Hazlehurst, GA | QUARTER SIZE HAIL REPORTED IN HAZLEHURST BY JEFF DAVIS COUNTY 911. |
| May 11, 2:30 PM EDT | HAIL 1 | 6 N Baxley, GA | DIME TO QUARTER SIZE HAIL REPORTED NEAR SELLERS ROAD AND U S 1 6 MILES NORTH OF BAXLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 111819 TORJAX GAC001-161-111845- /O.NEW.KJAX.TO.W.0025.080511T1819Z-080511T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 219 PM EDT SUN MAY 11 2008 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHERN APPLING COUNTY IN SOUTHEAST GEORGIA EASTERN JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA * UNTIL 245 PM EDT * AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HAZLEHURST...MOVING EAST AT 57 MPH. * THE TORNADO WILL BE NEAR... BAXLEY BY 230 PM EDT... SURRENCY BY 240 PM EDT... SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3189 8217 3165 8217 3175 8268 3193 8266 TIME...MOT...LOC 1819Z 277DEG 49KT 3182 8255 $$ PETERSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at May 11, 9:06 AM EDT, 5 hours 13 minutes earlier.
Area forecast discussion, May 11, 9:06 AM EDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
906 AM EDT SUN MAY 11 2008
.UPDATE...TOR WATCH CONTINUES UNTIL 17Z. A STRONG MCS IS RACING
ACROSS THE NRN PORTION OF OUR GA COUNTIES AND AREA RADARS HAVE
DEPICTED NUM ROTATIONAL SIGNATURES ALOFT. A LAKE WIND ADV CONT
ACRS THE REGION WITH SWLY WINDS ALREADY GUSTING TO ARND 30 MPH IN
SE GA AND INCREASING RAPIDLY ELSEWHERE AS THE PRES GRADIENT
STRENGTHENS WITH THE APPROACHING FRONT. IN ADDITION TO THE MCS A
SHORTWAVE IS NOTED ALONG THE CTRL GULF COAST WITH CONVECTION
FIRING OVER SRN LA. NAM BRINGS THE SHORTWAVE INTO N FL DURING THE
AFTN BUT BY THEN THE DEEP MOISTURE WILL HAVE EXITED. HAVE MADE
MINOR TWEAKS TO THE GRIDS ONLY AND NO UPDATE IS PLANNED UNTIL
WATCHES EXPIRE OR ARE EXPANDED.
&&
.AVIATION...OVERCAST MID/HI CLOUDS BLANKET THE AREA. TS ARE FAST
APPROACHING SSI AND EXPECT TS IN THE AFTN AT OTHER TAF SITES. LOW
CIGS ARE UPSTREAM OF SSI AND WILL KEEP MVFR GOING.
&&
.MARINE...NO CHANGES THIS MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 56 81 50 / 60 10 0 0
SSI 86 61 80 57 / 50 10 0 0
JAX 89 58 82 54 / 30 10 0 0
SGJ 90 62 81 58 / 20 20 0 0
GNV 90 61 84 53 / 20 20 0 0
OCF 90 61 84 52 / 20 20 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ALACHUA-
BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
RED FLAG WARNING FROM 12 PM TO 7 PM EDT MONDAY FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...LAKE WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT MONDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
MKT/ABE/RK/JTD/ACSHazardous weather outlook, May 11, 2:03 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 203 PM EDT SUN MAY 11 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-120830- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 203 PM EDT SUN MAY 11 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING... ...WIND ADVISORY FOR NORTHEAST FLORIDA THROUGH 8 PM... ...LAKE WIND ADVISORY FOR SOUTHEAST GEORGIA THROUGH 11 PM... SCATTERED THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE AREA THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORM COVERAGE AND THE THREAT FOR SEVERE THUNDERSTORMS WILL BE GREATEST ACROSS SOUTHEAST GEORGIA...WITH ONLY ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTHEAST FLORIDA. STORM WILL MOVES RAPIDLY EAST AROUND 40 TO 50 MPH. STRONG WINDS WILL CONTINUE OVER THE AREA THROUGH SUNSET WITH SUSTAINED WINDS NEAR 20 MPH ACROSS SOUTHEAST GEORGIA WITH GUSTS UP TO 35 MPH...AND A LAKE WIND ADVISORY IS IN EFFECT. NORTHEAST FLORIDA WILL CONTINUE TO EXPERIENCE WINDS AROUND 30 MPH WITH GUSTS UP TO 45 MPH THROUGH SUNSET...AND A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SUNDAY... THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS SOUTHEAST GEORGIA THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI
In the hours before
Local storm report, May 11, 12:29 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1229 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND DMG JESUP 31.60N 81.89W
05/11/2008 WAYNE GA TRAINED SPOTTER
TREES DOWN ALONG LARRY POPPEL ROAD.
&&
JHESSSpecial weather statement, May 11, 12:32 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1232 PM EDT SUN MAY 11 2008 GAZ132>135-111700- APPLING-BACON-COFFEE-JEFF DAVIS- 1232 PM EDT SUN MAY 11 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COFFEE... WESTERN APPLING...SOUTHWESTERN JEFF DAVIS AND WESTERN BACON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 100 PM EDT... AT 1232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF BROXTON...MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PRIDGEN...BROXTON...WEST GREEN...NICHOLLS...NEW LACY AND ALMA THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. PETERSON
Special weather statement, May 11, 1:02 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 102 PM EDT SUN MAY 11 2008 GAZ154-166-111730- COASTAL CAMDEN-COASTAL GLYNN- 102 PM EDT SUN MAY 11 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN CAMDEN AND SOUTHERN GLYNN COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 130 PM EDT... AT 102 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES NORTH OF HIGH POINT...MOVING EAST AT 45 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JEKYLL ISLAND...HIGH POINT AND BRUNSWICK THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZIBURA
Local storm report, May 11, 1:25 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
125 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM TSTM WND DMG AMBROSE 31.59N 83.01W
05/11/2008 COFFEE GA LAW ENFORCEMENT
TREES DOWN IN THE AMBROSE VICINITY AS REPORTED BY 911
DISPATCH.
&&
JHESSSpecial weather statement, May 11, 1:59 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 159 PM EDT SUN MAY 11 2008 GAZ133-111830- JEFF DAVIS- 159 PM EDT SUN MAY 11 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN JEFF DAVIS COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 230 PM EDT... AT 159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 19 MILES WEST OF HAZLEHURST...OR 14 MILES SOUTH OF MCRAE...MOVING EAST AT 56 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HAZLEHURST THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. PETERSON
Local storm report, May 11, 2:02 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
202 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL GARDI 31.54N 81.80W
05/11/2008 E1.25 INCH WAYNE GA LAW ENFORCEMENT
&&
JHESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:42 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 48 min |
| May 11, 12:29 AM EDT | Severe Thunderstorm Warning | JAX | Wayne | 31 min |
| May 11, 2:43 AM EDT | Fire Weather Watch | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 13 hr |
| May 11, 2:43 AM EDT | Red Flag Warning | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 40 hr |
| May 11, 3:35 AM EDT | Lake Wind Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 40 hr |
| May 11, 7:34 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 36 min |
| May 11, 7:57 AM EDT | Tornado Warning | JAX | Bacon, Coffee, Jeff Davis | 48 min |
| May 11, 8:02 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Coffee, Jeff Davis, Ware | 43 min |
| May 11, 8:07 AM EDT | Tornado Warning | JAX | Appling, Bacon, Jeff Davis, Wayne | 38 min |
| May 11, 8:34 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Pierce, Wayne | 41 min |
| May 11, 8:46 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis, Ware, Wayne | 44 min |
| May 11, 9:04 AM EDT | Tornado Warning | JAX | Coffee, Jeff Davis | 41 min |
| May 11, 9:09 AM EDT | Tornado Warning | JAX | Wayne | 26 min |
| May 11, 9:14 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Brantley, Camden, Glynn, Pierce and 2 more | 46 min |
| May 11, 9:26 AM EDT | Areal Flood Advisory | JAX | Appling, Bacon, Brantley, Coffee, Glynn, Jeff Davis and 2 more | 2 hr |
| May 11, 9:31 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis, Ware, Wayne | 29 min |
| May 11, 9:53 AM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Glynn, Wayne | 52 min |
| May 11, 9:57 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Brantley, Coffee, Pierce, Ware and 1 more | 27 min |
| May 11, 9:59 AM EDT | Severe Thunderstorm Warning | JAX | Bacon, Coffee, Jeff Davis | 31 min |
| May 11, 10:16 AM EDT | Tornado Warning | JAX | Wayne | 29 min |
| May 11, 10:23 AM EDT | Tornado Warning | JAX | Brantley, Pierce | 23 min |
| May 11, 10:45 AM EDT | Tornado Warning | JAX | Brantley, Camden, Glynn, Wayne | 30 min |
| May 11, 11:10 AM EDT | Tornado Warning | JAX | Glynn | 35 min |
| May 11, 11:34 AM EDT | Areal Flood Advisory | JAX | Brantley, Glynn, Wayne | 86 min |
| May 11, 12:51 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 24 min |
| May 11, 1:18 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Pierce, Wayne | 27 min |
| May 11, 1:43 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 32 min |
| May 11, 2:07 PM EDT | Severe Thunderstorm Warning | JAX | Glynn, Wayne | 23 min |
| May 11, 2:08 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Coffee, Jeff Davis | 37 min |
| May 11, 2:14 PM EDT | Tornado Warning | JAX | Glynn, Wayne | 31 min |
| May 11, 2:34 PM EDT | Tornado Warning | JAX | Glynn | 26 min |
| May 11, 2:45 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Wayne | 30 min |
| May 11, 2:52 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Coffee, Ware | 38 min |
| May 11, 3:20 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Pierce, Wayne | 30 min |
| May 11, 3:51 PM EDT | Severe Thunderstorm Warning | JAX | Glynn, Wayne | 24 min |
| May 11, 4:24 PM EDT | Severe Thunderstorm Warning | JAX | Glynn, Pierce, Wayne | 36 min |
Nearby
Tornado Warnings in Georgia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.